Home » Frequently asked Questions on Health » Is Dycerin (diacerein) a safe drug?

Is Dycerin (diacerein) a safe drug?

Q: I am 36 years old and had developed a knee problem some time back. I was prescribed Dycerin (diacerein) 50 mg for 4 months. I have taken this medicine for 3 months. Please tell me the ill effects due to this medicine? This medicine turns my urine yellow. Will it harm my liver? After 3 months of taking this medicine, I took a blood test. The bilirubin - total, serum by Diazo method was 4.77 mg/dl against the reference level of 1.2 mg/dl. It reveals that I have jaundice. I suspect that diacerin could be the cause for this. Please suggest.

A:Dycerin (diacerein) is marketed in very few countries (such as India, Thailand, Argentina, Brazil, Portugal) but is not approved for use in major nations with research and follow-up capabilities such as United States, Canada, Britain, Australia, etc. Hence not much research has taken place on this medicine as to how it acts, resulting in lack of knowledge about its major adverse effects and lack of clinical trials to establish its efficacy and safety etc. It is metabolised in the liver and its major side effects are on the gastro-intestinal system (of which liver, gall bladder are integral part). It changes the urine deep yellow colour. I would suggest that you stop the drug immediately so that your liver does not get damaged.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------